Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 522, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Sep 29, 2011, 8:52 PM CDT for Tarrant County, Texas. It was in force for 53 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 29, 2011, 8:52 PM CDT (01:52 UTC)
- Expired
- Sep 29, 2011, 9:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 33 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 29, 8:55 PM CDT | TSTM WND GST 60 | 2 E Haslet, TX | MEASURED 51 KT GUST AT 855 |
| Sep 29, 9:09 PM CDT | TSTM WND GST 62 | 2 Sse Saginaw, TX | MEASURED 53 KT GUST AT MEACHAM AIRPORT |
| Sep 29, 9:12 PM CDT | TSTM WND DMG | River Oaks, TX | MULTIPLE TREES DOWN ON HOMES ON ROBERTS CUT OFF RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.9 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1124 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 2883 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
618
WUUS54 KFWD 300152
SVRFWD
TXC439-300245-
/O.NEW.KFWD.SV.W.0522.110930T0152Z-110930T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
852 PM CDT THU SEP 29 2011
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TARRANT COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 945 PM CDT
* AT 852 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
NORTHEAST OF HASLET...AND MOVING SOUTH AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KELLER AND GRAPEVINE AROUND 900 PM...
PELICAN BAY AROUND 905 PM...
COLLEYVILLE...EAGLE MOUNTAIN AND AZLE AROUND 910 PM...
WATAUGA...NORTH RICHLAND HILLS AND SAGINAW AROUND 915 PM...
BLUE MOUND AROUND 920 PM...
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-35W BETWEEN MILE MARKERS 49 AND 70...
I-20 BETWEEN MILE MARKERS 416 AND 420...
I-30 BETWEEN MILE MARKERS 2 AND 23...
I-820 BETWEEN MILE MARKERS 2 AND 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3299 9742 3298 9703 3268 9704 3265 9729
3269 9755 3299 9754 3299 9744
TIME...MOT...LOC 0152Z 001DEG 17KT 3298 9729
$$2 follow-up statements
414
WWUS54 KFWD 300204
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
904 PM CDT THU SEP 29 2011
TXC439-300245-
/O.CON.KFWD.SV.W.0522.000000T0000Z-110930T0245Z/
TARRANT TX-
904 PM CDT THU SEP 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR TARRANT COUNTY...
AT 904 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES
SOUTHEAST OF HASLET...MOVING SOUTH AT 20 MPH. AT 855 PM WINDS GUSTED
TO 60 MPH AT ALLIANCE AIRPORT.
THE SEVERE THUNDERSTORM WILL BE NEAR...
COLLEYVILLE...EAGLE MOUNTAIN AND AZLE AROUND 910 PM CDT...
WATAUGA AND SAGINAW AROUND 915 PM CDT...
BLUE MOUND...NORTH RICHLAND HILLS...HURST AND BEDFORD AROUND 920 PM
CDT...
HALTOM CITY AROUND 925 PM CDT...
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-35W BETWEEN MILE MARKERS 49 AND 70...
I-20 BETWEEN MILE MARKERS 416 AND 420...
I-30 BETWEEN MILE MARKERS 2 AND 23...
I-820 BETWEEN MILE MARKERS 2 AND 31.
LAT...LON 3298 9725 3298 9703 3268 9704 3265 9729
3269 9755 3291 9754 3299 9736 3299 9725
TIME...MOT...LOC 0204Z 001DEG 17KT 3292 9729
$$
85/NH112
WWUS54 KFWD 300227
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
927 PM CDT THU SEP 29 2011
TXC439-300245-
/O.CON.KFWD.SV.W.0522.000000T0000Z-110930T0245Z/
TARRANT TX-
927 PM CDT THU SEP 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR TARRANT COUNTY...
AT 927 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FORT
WORTH...MOVING SOUTH AT 20 MPH. AT 909 PM...A 61 MPH WIND GUST WAS
RECORDED AT THE MEACHAM AIRPORT.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WESTOVER HILLS AND WHITE SETTLEMENT AROUND 935 PM CDT...
DALWORTHINGTON GARDENS...PANTEGO AND ARLINGTON AROUND 940 PM CDT...
FOREST HILL AND BENBROOK AROUND 945 PM CDT...
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-35W BETWEEN MILE MARKERS 49 AND 65...
I-20 BETWEEN MILE MARKERS 416 AND 420...
I-30 BETWEEN MILE MARKERS 2 AND 23...
I-820 BETWEEN MILE MARKERS 2 AND 31.
LAT...LON 3268 9704 3265 9729 3269 9755 3284 9755
3289 9722 3298 9712 3298 9703
TIME...MOT...LOC 0227Z 004DEG 19KT 3278 9731
$$
85/NHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 6:49 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Sep 29, 6:49 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 649 PM CDT THU SEP 29 2011 .AVIATION... WILL KEEP VCTS IN METROPLEX UNTIL 03Z...INSTABILITY IS MARGINAL...AND WITH EVENING COOLING FEEL THREAT WILL BE OVER BY THEN. HAVE REMOVED CB/VCTS FROM WACO COMPLETELY...NO CU FIELD THERE AND TEMPERATURES DROPPING AS WELL. 84 && .PREV DISCUSSION... /ISSUED 324 PM CDT THU SEP 29 2011/ TEMPERATURES HAVE RAPIDLY WARMED UP TODAY AND AT 3 PM...TEMPERATURES WERE IN THE UPPER 90S ACROSS THE REGION...APPROACHING 100 DEGREES IN MANY LOCATIONS. THE COLD FRONT IS QUICKLY PROGRESSING THROUGH OKLAHOMA AND IS NEARING WICHITA FALLS. THE PRE-FRONTAL WIND SHIFT IS LIKELY MOVING INTO OUR NORTHWESTERN COUNTIES AT THIS TIME WITH THE TRUE FRONT ARRIVING IN THE NEXT FEW HOURS. DID NOT ADJUST POPS FOR TONIGHT WITH THE HIGHEST CHANCES FOR RAIN AT 30 PERCENT ACROSS THE WEST AND SOUTHWEST COUNTIES THIS EVENING. ANY RAIN ACTIVITY THAT DOES OCCUR THIS EVENING AND TONIGHT IS EXPECTED TO CLEAR THE CWA BY DAYBREAK WITH THE FRONT ALSO MOVING THROUGH THE SOUTHERN COUNTIES BEFORE DAYBREAK. STRONG AND GUSTY WINDS ARE EXPECTED TO OCCUR BEHIND THE FRONT OVERNIGHT AND INTO FRIDAY MORNING BUT WILL DIMINISH FRIDAY AFTERNOON AS THE PRESSURE GRADIENT BEGINS TO RELAX FROM NORTH TO SOUTH. THERE WILL BE A SMALL WINDOW DURING THE LATE MORNING AND EARLY AFTERNOON HOURS WHEN RED FLAG CONDITIONS WILL OCCUR ACROSS THE SOUTHERN THIRD OF THE CWA. AFTER DISCUSSION WITH LOCAL FIRE OFFICIALS...WILL ISSUE A FIRE WEATHER WATCH FROM 10 AM UNTIL 4 PM TOMORROW. THIS WATCH COULD BE UPGRADED TO A RED FLAG WARNING OVERNIGHT OR IF WIND SPEEDS ON FUTURE MODEL RUNS AND MOS GUIDANCE DECREASE IN SPEED...A GRASS FIRE DANGER STATEMENT WOULD COVER THE ENHANCED THREAT. QUIET AND PLEASANT WEATHER IS EXPECTED FOR THE NEXT WEEK AS AN UPPER LEVEL RIDGE SLOWLY PROGRESSES FROM WEST TO EAST ACROSS THE REGION. TEMPERATURES FOR THE NEXT WEEK WILL REMAIN IN THE 50S AND 60S FOR LOWS AND 80S FOR DAYTIME HIGHS. SOME LOCATIONS COULD SEE TEMPERATURES NEAR OR IN THE LOWER 90S SUNDAY THROUGH TUESDAY. A DEEP TROUGH WILL DIG INTO THE PACIFIC WEST COAST LATE NEXT WEEK AND SLOWLY PROGRESS EAST INTO THE PLAINS BY NEXT WEEKEND. THIS TROUGH IS A SIGNIFICANT PATTERN CHANGE AND COULD BRING A CHANCE FOR RAIN TO NORTH TEXAS. HOWEVER...THIS PATTERN CHANGE IS BEYOND THE PERIOD OF THE FORECAST AND THE FORECAST REMAINS DRY AFTER TONIGHT. 82/JLD && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 60 82 54 84 58 / 20 5 0 0 0 WACO, TX 61 85 51 86 54 / 30 10 0 0 0 PARIS, TX 56 79 51 81 52 / 20 5 0 0 0 DENTON, TX 57 81 50 83 54 / 20 5 0 0 0 MCKINNEY, TX 59 81 50 83 53 / 20 5 0 0 0 DALLAS, TX 61 83 56 84 58 / 20 5 0 0 0 TERRELL, TX 61 82 53 83 54 / 20 5 0 0 0 CORSICANA, TX 62 85 52 84 55 / 20 5 0 0 0 TEMPLE, TX 62 85 51 85 55 / 30 10 0 0 0 MINERAL WELLS, TX 56 81 52 83 55 / 30 5 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR TXZ135-141>148-156>162-174-175. && /
Hazardous weather outlook, Sep 29, 3:37 PM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 337 PM CDT THU SEP 29 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301115- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 337 PM CDT THU SEP 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THROUGH TONIGHT. CLOUD TO GROUND LIGHTNING AND GUSTY WINDS WILL BE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. GUSTY NORTHEASTERLY WINDS...LOW RELATIVE HUMIDITIES AND DRY GRASSES AND BRUSH WILL COMBINE TO CREATE FIRE WEATHER PROBLEMS FRIDAY. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FROM MID FRIDAY MORNING TO MID FRIDAY AFTERNOON ALONG AND SOUTH OF A COMANCHE TO ATHENS LINE. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED FRIDAY ACROSS THE REST OF NORTH TEXAS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THE EARLY EVENING HOURS.
In the hours before
Special weather statement, Sep 29, 4:54 PM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
454 PM CDT THU SEP 29 2011
TXZ100-101-115-116-292300-
JACK TX-PALO PINTO TX-STEPHENS TX-YOUNG TX-
454 PM CDT THU SEP 29 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN JACK COUNTY
NORTHWESTERN PALO PINTO COUNTY
NORTHERN STEPHENS COUNTY
SOUTHERN YOUNG COUNTY
AT 453 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS ACROSS SOUTHERN YOUNG...SOUTHWESTERN
JACK...NORTHWESTERN PALO PINTO AND NORTHERN STEPHENS COUNTY...MOVING
SOUTH AT 15 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE BRECKENRIDGE...BRYSON...
GRAFORD...GRAHAM...CRYSTAL FALLS AND POSSUM KINGDOM STATE PARK.
HEAVY RAIN AND WIND GUSTS TO 45 MPH ARE LIKELY WITH THESE STORMS.
LAT...LON 3294 9910 3296 9909 3297 9896 3313 9896
3316 9894 3319 9823 3275 9826 3268 9909
TIME...MOT...LOC 2153Z 359DEG 11KT 3288 9892 3298 9840Special weather statement, Sep 29, 8:22 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
822 PM CDT THU SEP 29 2011
TXZ103-104-118-119-300200-
DALLAS TX-DENTON TX-TARRANT TX-COLLIN TX-
822 PM CDT THU SEP 29 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN COLLIN COUNTY
NORTHERN DALLAS COUNTY
DENTON COUNTY
NORTHERN TARRANT COUNTY
AT 823 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF
MCKINNEY TO 10 MILES NORTH OF LAKE LEWISVILLE TO 12 MILES SOUTHWEST
OF DENTON...MOVING SOUTH AT 20 MPH.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.
LAT...LON 3318 9651 3285 9652 3280 9699 3284 9742
3299 9742 3300 9739 3318 9739 3333 9694
TIME...MOT...LOC 0123Z 002DEG 16KT 3312 9661 3324 9695
3312 9731
85/NHThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 8:22 PM CDT | Special Weather Statement | FWD | Collin, Denton | 38 min |
| Sep 29, 8:34 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 41 min |
| Sep 29, 9:12 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 63 min |
| Sep 29, 9:22 PM CDT | Special Weather Statement | FWD | Parker | 38 min |
| Sep 29, 9:39 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Johnson, Tarrant | 66 min |
| Sep 29, 10:14 PM CDT | Special Weather Statement | FWD | Comanche, Mills | 31 min |
| Sep 29, 10:31 PM CDT | Special Weather Statement | FWD | Ellis, Hill, Navarro | 59 min |
| Sep 29, 10:34 PM CDT | Special Weather Statement | FWD | Hood, Somervell | 26 min |
| Sep 29, 10:41 PM CDT | Special Weather Statement | FWD | Mills | 34 min |
| Sep 29, 11:27 PM CDT | Special Weather Statement | FWD | Coryell, Hamilton, McLennan | 63 min |
| Sep 29, 11:44 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 37 min |
| Sep 30, 12:25 AM CDT | Special Weather Statement | FWD | Coryell | 35 min |
| Sep 30, 12:42 AM CDT | Special Weather Statement | FWD | Bell | 63 min |
| Sep 30, 2:56 AM CDT | Red Flag Warning | FWD | Anderson, Bell, Coryell, Falls, Freestone, Henderson and 7 more | 16 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.